pb4 or anyone else with peripheral neuropathy

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

dunny2
Veteran Member


Date Joined Jan 2007
Total Posts : 3200
   Posted 6/2/2008 10:21 AM (GMT -7)   
I finished my daily B12 shots last Wed. Already my legs are aching real bad, and the numbness & tingling is
worse than before.

Any clues as to why it feels worse than it did? My next shot is due this Wed.
Vicky

Too many years with CD
Two bowel resections, several obstructions.
Fibromyalgia and recently diagnosed with chronic pancreatitis

Laughter is the brush that sweeps the cobwebs from our hearts


MMMNAVY
Veteran Member


Date Joined Jul 2006
Total Posts : 6927
   Posted 6/2/2008 10:31 AM (GMT -7)   
it takes time like for me it was about 6 months
1 month daily
weekly for six months
monthly ever since

(it can also be perm. damage, but hopefully it is not)
Forum Co-moderator - Crohn's Disease
We will find a way, or make one.-Hannibal (crossing the Alps in the 15th Century on war elephants) 
Make sure your suffering has meaning...-?
All suggestions/options/opinions are caveated with please consult with your local health care provider...

Post Edited (MMMNAVY) : 6/2/2008 11:34:30 AM (GMT-6)


dunny2
Veteran Member


Date Joined Jan 2007
Total Posts : 3200
   Posted 6/2/2008 10:35 AM (GMT -7)   
Navy, I've already been taking them bi-weekly for the last 2 years. this daily thing was to try & boost me......
Vicky

Too many years with CD
Two bowel resections, several obstructions.
Fibromyalgia and recently diagnosed with chronic pancreatitis

Laughter is the brush that sweeps the cobwebs from our hearts


MMMNAVY
Veteran Member


Date Joined Jul 2006
Total Posts : 6927
   Posted 6/2/2008 10:36 AM (GMT -7)   
Did the daily thing help?
Forum Co-moderator - Crohn's Disease
We will find a way, or make one.-Hannibal (crossing the Alps in the 15th Century on war elephants) 
Make sure your suffering has meaning...-?
All suggestions/options/opinions are caveated with please consult with your local health care provider...


pb4
Elite Member


Date Joined Feb 2004
Total Posts : 20576
   Posted 6/2/2008 10:45 AM (GMT -7)   
dunny2 said...
I finished my daily B12 shots last Wed. Already my legs are aching real bad, and the numbness & tingling is
worse than before.

Any clues as to why it feels worse than it did? My next shot is due this Wed.

I don't know sweetie, mine only affected my fingers and then I got on B12 supplements right away which took care of it for me...
 

Peripheral neuropathy, in its most common form, causes pain and numbness in your hands and feet. The pain typically is described as tingling or burning, while the loss of sensation often is compared to the feeling of wearing a thin stocking or glove.

Peripheral neuropathy can result from such problems as traumatic injuries, infections, metabolic problems and exposure to toxins. One of the most common causes of the disorder is diabetes.

In many cases, peripheral neuropathy symptoms improve with time — especially if it's caused by an underlying condition that can be resolved. Medications initially designed to treat other conditions, such as epilepsy and depression, are often used to reduce the painful symptoms of peripheral neuropathy.

What has your doc done to test you further to find the culprit of the issues you're having with your legs?

 

:)


My bum is broken....there's a big crack down the middle of it!  LOL  :)


dunny2
Veteran Member


Date Joined Jan 2007
Total Posts : 3200
   Posted 6/2/2008 1:52 PM (GMT -7)   
Pb, the only other condition I have, that might be a likely source is, fibromyalgia. I' take muscle relaxers for that,
also had aquatic therapy, none of which really helps with this leg issue. It does seem to improve after a shot, but
the effect is short lived.

My feet feel like I've sat on then for awhile, and the blood is returning to them, giving the feeling of tingling & numbness.
But the ache, is from the knee down. Sometimes I don't know what to do with them.

I also have a fear, that this nerve damage is now irreversable. I also get concerned about other neurological problems,
I mean I know I'm kinda crazy already, but don't want to go completely senile.. LOL

Well I guess I'll have to wait on the hematologists report, on my malabsorption of B12. I tell ya, this DD will get to you
one way or another...

Thanks for your help.... As always
Vicky

Too many years with CD
Two bowel resections, several obstructions.
Fibromyalgia and recently diagnosed with chronic pancreatitis

Laughter is the brush that sweeps the cobwebs from our hearts


pb4
Elite Member


Date Joined Feb 2004
Total Posts : 20576
   Posted 6/2/2008 3:20 PM (GMT -7)   
Good luck, I sure hope they find an answer for you soon :)
My bum is broken....there's a big crack down the middle of it!  LOL  :)


Ides
Forum Moderator


Date Joined Nov 2003
Total Posts : 7077
   Posted 6/2/2008 4:11 PM (GMT -7)   
Dunny,
Did you know that Crohn's disease itself can cause peripheral neuropathy? I am not talking about vitamin b12 deficieincy either. It is a rare extraintestinal manifestation of the disease. It occurs in up to 3% of people with CD and UC and usually occurs 5-6 years after the onset of disease and usually occurs in conjunction with other extraintestinal manifestations. This is what I have. I have a neurologist that ran every test to rule out all other possible causes of the neuropathy. I even had punch skin biopsies to determine the level of nerve death.

Interestingly, when they got my CD into remission, the progression of the neuropathy stopped. I must take medication every day to keep the tingling, numbness and burning under control because the damage has been done and will not reverse. Without medication, I seriously want to saw my lower legs off.

Have you seen a neurologist to determine what damage you have?
Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, small fiber peripheral neuropathy, avascular necrosis, diffuse connective tissue disease, Sjogren's Syndrome ?
 


dunny2
Veteran Member


Date Joined Jan 2007
Total Posts : 3200
   Posted 6/2/2008 7:34 PM (GMT -7)   
Ides, for some reason I'm not getting your message. I hope you try again...
Vicky

Too many years with CD
Two bowel resections, several obstructions.
Fibromyalgia and recently diagnosed with chronic pancreatitis

Laughter is the brush that sweeps the cobwebs from our hearts


Ides
Forum Moderator


Date Joined Nov 2003
Total Posts : 7077
   Posted 6/2/2008 8:11 PM (GMT -7)   
Dunny, I'm not sure what you mean. All that I was saying is that Crohn's itself can cause neuropathy BESIDES B12 deficiency.
Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, small fiber peripheral neuropathy, avascular necrosis, diffuse connective tissue disease, Sjogren's Syndrome ?
 


tinglebell
Veteran Member


Date Joined Apr 2007
Total Posts : 531
   Posted 6/2/2008 8:19 PM (GMT -7)   
Do you have arthritis in your spine by any chance? I think sometimes that makes me worse than anything especially after sitting, lying in certain positions or standing too long. I am on B12 shots weekly but I don't seem to notice any effect. Only in the beginning two yrs ago when my levels were extremely low. The humira is helping with the arthritis pain, and the crohn's, but I feel like the neuro effects are getting worse. (focus issues, dysfunctional, ringing in the ears.)
DIANNE
Humira, pred and entocort 1/08
3 small bowel resections, 1 for perforation, 2 for strictures 
 


Sniper
Veteran Member


Date Joined Feb 2004
Total Posts : 6518
   Posted 6/2/2008 10:13 PM (GMT -7)   
dunny, have you seen a neurologist ? If not you need to. We can only guess at your problem. I have neoropathy in both feet due to diabetes. You may also want to check with a doctor about L Glutamine. Its a powder used to treat neuro. in patents on chemo. My wife is on it and it has helped her.
If we would read the secret history of our enemies,we would find in each mans life sorrow and suffering enough to disarm all hostility.


FallColors
Veteran Member


Date Joined May 2007
Total Posts : 1220
   Posted 6/3/2008 5:19 AM (GMT -7)   
I am wondering if your problem is from a drug. I got some peripherial neuropathy in my toes and bottom of my feet from taking Flagyl for several months. It went away after about 3 months. I then took Flagyl for 5 days and it started to come back. No more Flagyl for me, which is sad because it works well! The sensation was strange. A faint sensation of heat and numbness -- but if I stepped on a grain of sand --- Youch!!!!! Like a burning hot poker! And then I stubbed my big toe. The pain was ridiculously intense!!

I really pray you get relief soon!!
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 7:03 PM (GMT -7)
There are a total of 2,735,097 posts in 301,275 threads.
View Active Threads


Who's Online
This forum has 151370 registered members. Please welcome our newest member, calvin1242.
398 Guest(s), 16 Registered Member(s) are currently online.  Details
Tnmproject, imagardener2, JJ2511, 0311, Fl Drifter, JNF, Scaredy Cat, smlafleur, getting by, Ljm2014, LG13, Gabzz, platinumpixie, Blu's Mama, bdavis, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer